Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 1, NWS Gray, ME

May 26, 2025Knox County, Waldo County, Maine

NWS Gray, ME issued this beach hazards statement at May 26, 2025, 3:32 AM EDT for Knox County, Waldo County, Maine. It took effect at May 26, 2025, 5:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 26, 2025, 3:32 AM EDT (07:32 UTC)
In effect from
May 26, 2025, 5:00 AM EDT
Expired
May 26, 2025, 5:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WHUS41 KGYX 260732
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
332 AM EDT Mon May 26 2025

MEZ027-028-261545-
/O.NEW.KGYX.BH.S.0001.250526T0900Z-250526T2100Z/
Knox-Coastal Waldo-
332 AM EDT Mon May 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...The warm air temperatures in the middle to upper 60s may
  cause people to underestimate the dangers of the cold water
  temperatures, which are currently only in the middle to upper
  40s.

* WHERE...Knox and Coastal Waldo Counties.

* WHEN...Through this afternoon.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. According to the US
  Coast Guard, when the water temperatures are below 50 degrees,
  the chance of immediate incapacitation due to cold shock is
  extremely high. Anyone on boats or paddlecraft should use 
  extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents. 

All boaters and paddlers are highly encouraged to contact the
U.S. Coast Guard Auxiliary or U.S. Power Squadrons at
www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel
check. This is a convenient, no consequence way to ensure your
vessel is outfitted with all required safety equipment. 
Additionally, please label your paddlecraft with your contact
information (IF FOUND Sticker) in the event it is found adrift on
the water.

&&

$$

HAT
2 follow-up statements
779 
WHUS41 KGYX 261901
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
301 PM EDT Mon May 26 2025

MEZ023-024-NHZ014-270500-
/O.NEW.KGYX.CF.S.0003.250527T0200Z-250527T0500Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
301 PM EDT Mon May 26 2025

...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 PM THIS EVENING TO
1 AM EDT TUESDAY...

* WHAT...High water levels with localized minor flooding.

* WHERE...In Maine, Coastal York and Coastal Cumberland 
  Counties. In New Hampshire, Coastal Rockingham County.

* WHEN...From 10 PM this evening to 1 AM EDT Tuesday.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.6 ft, Moderate 3.6 ft, Major 4.6 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/11 PM    10.5        1.6        0.3        2       None    
 27/12 PM     9.0        0.1        0.2        1       None    
 28/12 AM    10.4        1.5        0.1       1-2      None    
 28/01 PM     8.8       -0.1        0.1        1       None    
 29/01 AM    10.2        1.3        0.0       1-2      None

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.4 ft, Major 3.4 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/11 PM    10.9        1.3        0.3        1       None    
 27/12 PM     9.3       -0.3        0.2        1       None    
 28/12 AM    10.7        1.1        0.1        1       None    
 28/01 PM     9.1       -0.5        0.1        1       None    
 29/01 AM    10.5        0.9        0.0        1       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.1 ft, Moderate 3.1 ft, Major 4.1 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/11 PM    12.0        2.1        0.4        2      Minor    
 27/12 PM    10.1        0.2        0.2        1       None    
 28/12 AM    11.9        2.0        0.2        1       None    
 28/01 PM    10.0        0.1        0.2        1       None    
 29/01 AM    11.6        1.7        0.1        2       None

&&

$$

MEZ027-028-262100-
/O.CON.KGYX.BH.S.0001.000000T0000Z-250526T2100Z/
Knox-Coastal Waldo-
301 PM EDT Mon May 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...The warm air temperatures in the middle to upper 60s may
  cause people to underestimate the dangers of the cold water
  temperatures, which are currently only in the middle to upper
  40s.

* WHERE...Knox and Coastal Waldo Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. According to the US
  Coast Guard, when the water temperatures are below 50 degrees,
  the chance of immediate incapacitation due to cold shock is
  extremely high. Anyone on boats or paddlecraft should use 
  extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents. 

All boaters and paddlers are highly encouraged to contact the
U.S. Coast Guard Auxiliary or U.S. Power Squadrons at
www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel
check. This is a convenient, no consequence way to ensure your
vessel is outfitted with all required safety equipment. 
Additionally, please label your paddlecraft with your contact
information (IF FOUND Sticker) in the event it is found adrift on
the water.

&&

$$
764 
WHUS41 KGYX 262049
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
449 PM EDT Mon May 26 2025

MEZ027-028-262200-
/O.EXP.KGYX.BH.S.0001.000000T0000Z-250526T2100Z/
Knox-Coastal Waldo-
449 PM EDT Mon May 26 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM EDT THIS
AFTERNOON...


$$

MEZ025-270500-
/O.EXA.KGYX.CF.S.0003.250527T0200Z-250527T0500Z/
Sagadahoc-
449 PM EDT Mon May 26 2025

...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 PM THIS EVENING TO
1 AM EDT TUESDAY...

* WHAT...High water levels with localized minor flooding.

* WHERE...Sagadahoc County.

* WHEN...From 10 PM this evening to 1 AM EDT Tuesday.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Arrowsic Test Point
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 3.7 ft, Moderate 4.7 ft, Major 5.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 27/12 AM    10.6        2.8        0.4        0       None    
 27/12 PM     9.1        1.3        0.3        0       None    
 28/12 AM    10.6        2.8        0.3        0       None    
 28/01 PM     8.9        1.1        0.2        0       None    
 29/01 AM    10.3        2.5        0.2        0       None

Bath ME
MLLW Categories - Minor 9.5 ft, Moderate 11.0 ft, Major 12.0 ft
MHHW Categories - Minor 2.1 ft, Moderate 3.6 ft, Major 4.6 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 27/12 AM     9.5        2.1        0.5        0       None    
 27/01 PM     7.7        0.3        0.4        0       None    
 28/01 AM     9.4        2.0        0.3        0       None    
 28/02 PM     7.5        0.1        0.3        0       None    
 29/02 AM     9.1        1.7        0.2        0       None

&&

$$

MEZ023-024-NHZ014-270500-
/O.CON.KGYX.CF.S.0003.250527T0200Z-250527T0500Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
449 PM EDT Mon May 26 2025

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 1 AM EDT TUESDAY...

* WHAT...High water levels with localized minor flooding.

* WHERE...In Maine, Coastal York and Coastal Cumberland 
  Counties. In New Hampshire, Coastal Rockingham County.

* WHEN...From 10 PM this evening to 1 AM EDT Tuesday.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.6 ft, Moderate 3.6 ft, Major 4.6 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/11 PM    10.5        1.6        0.3        2       None    
 27/12 PM     9.0        0.1        0.2        1       None    
 28/12 AM    10.4        1.5        0.1       1-2      None    
 28/01 PM     8.8       -0.1        0.1        1       None    
 29/01 AM    10.2        1.3        0.0       1-2      None

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.4 ft, Major 3.4 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/11 PM    10.9        1.3        0.3        1       None    
 27/12 PM     9.3       -0.3        0.2        1       None    
 28/12 AM    10.7        1.1        0.1        1       None    
 28/01 PM     9.1       -0.5        0.1        1       None    
 29/01 AM    10.5        0.9        0.0        1       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.1 ft, Moderate 3.1 ft, Major 4.1 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/11 PM    12.0        2.1        0.4        2      Minor    
 27/12 PM    10.1        0.2        0.2        1       None    
 28/12 AM    11.9        2.0        0.2        1       None    
 28/01 PM    10.0        0.1        0.2        1       None    
 29/01 AM    11.6        1.7        0.1        2       None

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 26, 3:01 AM EDT, 31 minutes earlier.

Area forecast discussion, May 26, 3:01 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Gray ME
301 AM EDT Mon May 26 2025

.SYNOPSIS...
High pressure will build across New England today through the
middle of this week, bringing mainly dry conditions and warmer
temperatures. A return to unsettled weather conditions and
cooler temperatures is then likely late in the week as another
slow moving area of low pressure crosses the region.

&&

.NEAR TERM /THROUGH TODAY/...
Nighttime microphysics satellite imagery early this Memorial Day
morning shows mainly clear skies over NH with lingering middle
level clouds over much of western ME. Valley fog is beginning to
develop over NH where skies have managed to clear out and
temperatures have quickly fallen into the 30s and lower 40s in
these locations. Elsewhere, temperatures are mostly into the
upper 40s to lower 50s where clouds remain. Other than perhaps
an isolated sprinkle, it will continue to be a dry and cool
morning.

The area of low pressure that brought us several days in a row
of cool and wet weather will finally exit well to our east today
as high pressure begins to build to our south and west. A
lingering cold pool aloft will likely result in diurnally driven
clouds after a sunny start in many areas and an isolated shower
or even rumble of thunder cannot be ruled out this afternoon.
Most locations will remain dry though with high temperatures
warming into the middle 60s to lower 70s. An afternoon sea
breeze will likely cool coastal locations later in the day.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
High pressure and H5 ridging will move overhead tonight, which
combined with the loss of daytime heating will allow for clear
skies and light winds. This will set the stage for radiational
cooling and therefore used MOS guidance for overnight lows. This
brings readings down into the upper 30s across interior valleys
with 40s to near 50 elsewhere. Patchy frost cannot be ruled out
in some northern valleys.

One thing to watch will be the high astronomical tides with
total water levels approaching minor flood stage. Wave action
and winds look to be minimal though, which will limit the
severity of any potential impacts.

High pressure will remain overhead on Tuesday, allowing for
partly to mostly sunny skies and high temperatures into the 70s
to near 80 degrees inland. An isolated shower will be possible
but most locations will remain dry as a drier airmass moves in
aloft. Developing onshore flow will keep the coast into the
upper 60s to lower 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Long term Update...01z NBM has been blended in with the going
forecast and reveals little change in the long term. Midweek
fair and warm weather will likely give way to more unsettled
weather later Thu into the weekend.

Previously...

Moving on to late week and next weekend...a return to an
unsettled pattern is likely starting Thursday and will continue
into next weekend, although details on amounts and time(s) of
the highest rain chances are uncertain.

High pressure continues to exit to the south and east Thursday, and
the global models are coming into better agreement showing a
shortwave trough crossing and bringing a chance of showers Thursday
into Thursday night. After that, longwave troughing sets up across
the eastern CONUS with yet another slow-moving upper-low setting up
to our west. Multiple rounds of precipitation are possible as
multiple waves/lows cross through the area out ahead of the upper
low Friday into the weekend. PoPs will probably need to be increase
during this time period as they currently reflect uncertainty in
timing, but ensembles suggest Friday and Saturday would have the
highest chances for showers.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Short Term...Valley FG will remain possible through 12Z this
morning, mainly at KHIE and KLEB. Otherwise, VFR conditions
prevail today. Light westerly winds today will become southerly
at 5-15 kts at coastal TAF sites due to a developing sea breeze.
Winds will become light and variable tonight with valley FG
possible. VFR conditions then continue on Tuesday with light and
variable winds before a sea breeze moves across coastal sites
during the afternoon. No LLWS is anticipated.

Long Term...High pressure brings VFR conditions Tuesday night
and Wednesday with a seabreeze by late morning or early
afternoon for coastal sites. Chances for showers and flight
restrictions become more likely Thursday into Friday as low
pressure approaches, but timing and details are of low
confidence.

&&

.MARINE...
Short Term...High pressure will move across the waters today
through Tuesday with winds and seas remaining below thresholds
hazardous to small crafts.

Long Term...High pressure will keep conditions under SCA levels
for Tuesday night and Wednesday. By Wednesday into Thursday,
the high pressure shifts to the south and east with increasing
south to southwest flow through late week, potentially to SCA
levels. Multiple low pressures and fronts may cross the region
from late week into the weekend with periods of SCA conditions
possible.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Tubbs
SHORT TERM...Tubbs
LONG TERM...Combs/Ekster
Hazardous weather outlook, May 26, 2:26 AM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
226 AM EDT Mon May 26 2025

MEZ023>028-NHZ014-270630-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
226 AM EDT Mon May 26 2025

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and tonight.

High astronomical tides will continue tonight with total water
levels approaching minor flood stage.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-033-NHZ001>013-015-270630-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
226 AM EDT Mon May 26 2025

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-270630-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
226 AM EDT Mon May 26 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:01 PM EDTCoastal Flood StatementGYXCumberland, Sagadahoc, York10 hr

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.